Alert archive / Missouri / Tornado Warnings in 2006
Tornado Warning 15, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Mar 11, 2006, 8:39 PM CST for Perry County, Missouri. It was in force for 66 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 11, 2006, 8:39 PM CST (02:39 UTC)
- Expired
- Mar 11, 2006, 9:45 PM CST
- In force
- 66 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Perry County, MO
The radar
The St Louis radar (KLSX), 128 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 8:55 PM CST | TSTM WND DMG | 3 N Fredericktown, MO | NUMEROUS TREES AND POWER LINES DOWN. TREES ALSO DOWN ON SEVERAL MOBILE HOMES. |
| Mar 11, 9:00 PM CST | TORNADO | 3 N Fredericktown, MO | SPOTTER WEST OF FREDERICKTOWN SEES TORNADO TO THE NORTH |
| Mar 11, 9:44 PM CST | TORNADO | 2 S St. Mary, MO | REPORTS OF NUMEROUS INJURIES...PEOPLE WERE STILL TRAPPED IN THE DEBRIS OF DESTROYED MOBILE HOMES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 65 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 11, 6:49 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.7 hours before the alert went out and 309 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1322 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1405 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 120241
TORPAH
MOC157-120345-
/O.NEW.KPAH.TO.W.0015.060312T0239Z-060312T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
839 PM CST SAT MAR 11 2006
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* TORNADO WARNING FOR...
PERRY COUNTY IN SOUTHEAST MISSOURI.
* UNTIL 945 PM CST.
* AT 835 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 31 MILES
SOUTHWEST OF SILVER LAKE...OR ABOUT 10 MILES SOUTHEAST OF
IRONTON...MOVING NORTHEAST AT 35 TO 40 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST SUNDAY MORNING FOR
SOUTH CENTRAL ILLINOIS AND SOUTHEAST MISSOURI.
LAT...LON 3755 9062 3738 9054 3760 9014 3761 8964
3791 8983
$$2 follow-up statements
000
WWUS53 KPAH 120305
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
905 PM CST SAT MAR 11 2006
MOC157-120345-
/O.CON.KPAH.TO.W.0015.000000T0000Z-060312T0345Z/
PERRY MO-
905 PM CST SAT MAR 11 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CST FOR PERRY
COUNTY...
AT 903 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADIC STORM WAS LOCATED 14 MILES WEST OF
SILVER LAKE...OR ABOUT NEAR FREDERICKTOWN...MOVING NORTHEAST AT 25
MPH. THE STORM JUST PRODUCED DIME SIZED HAIL IN FREDERICKTOWN.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PERRYVILLE...LONGTOWN AND LITHIUM.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
LAT...LON 3755 9062 3738 9054 3760 9014 3761 8964
3791 8983
$$000
WWUS53 KPAH 120325
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
923 PM CST SAT MAR 11 2006
MOC157-120345-
/O.CON.KPAH.TO.W.0015.000000T0000Z-060312T0345Z/
PERRY MO-
923 PM CST SAT MAR 11 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CST FOR PERRY
COUNTY...
AT 918 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADIC STORM WAS LOCATED 9 MILES NORTHWEST
OF SILVER LAKE...OR ABOUT 13 MILES NORTHEAST OF
FREDERICKTOWN...MOVING NORTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PERRYVILLE...LONGTOWN AND LITHIUM. COMMUNITIES IN EXTREME NORTHERN
OR NORTHWESTERN PERRY COUNTY APPEAR TO BE AT MOST RISK OF
ENCOUNTERING THIS DANGEROUS STORM...ESPECIALLY FROM CLARYVILLE TO
LITHIUM AND BREWER.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
LAT...LON 3755 9062 3738 9054 3760 9014 3761 8964
3791 8983
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 11, 2:30 PM CST, 6 hours 9 minutes earlier.
Area forecast discussion, Mar 11, 2:30 PM CST, 6 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
230 PM CST SAT MAR 11 2006
.DISCUSSION...
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
CONCERNS IN THE SHORT TERM ARE MANY...BUT MAINLY INVOLVE CONVECTIVE
WEATHER WITH POTENTIAL FOR SEVERE WEATHER AND HEAVY RAINFALL TONIGHT
AND EARLY SUNDAY...AND AGAIN SUNDAY NIGHT AND EARLY MONDAY.
BUSY DAY SO WILL TRY TO BE BRIEF. THERE ARE CONSIDERABLE
DIFFERENCES BETWEEN THE 12Z NAM AND GFS. THE NAM IS QUICKER TO
BRING EACH ROUND OF SEVERE WEATHER INTO SOUTHEAST MISSOURI IN THE
EVENING...AND FASTER TO SWEEP IT EASTWARD OUT OF THE REGION BY 18Z
THE FOLLOWING THE DAY. THE GFS ADVERTISES A BEGIN TIME OF 06Z OR
LATER...AND ONLY SLOWLY DRIFTS THE BAND OF CONVECTION EASTWARD
THROUGH THE FOLLOWING DAY.
SEE NO REASON TO BELIEVE A RAPID EASTWARD PROGRESSION OF
CONVECTION...GIVEN NO SURFACE FRONTS AND CONTINUED SOUTHWEST FLOW
ALOFT. INSTEAD THE GFS/S SOLUTION OF DRIFTING THE CONVECTION SLOWLY
EASTWARD AS THE CORE OF THE LOW LEVEL JET VEERS OVERNIGHT AND
THROUGH THE NEXT DAY SEEMS TO MAKE MORE SENSE. THE COLD FRONT WILL
BE MORE OF A PLAYER ON SUNDAY NIGHT AND MONDAY...SO THE ACTIVITY
WILL LIKELY BE A BIT MORE PROGRESSIVE IN GETTING OUT OF THE REGION
MONDAY...THAN IT WILL BE SUNDAY. IF THE GFS IS CORRECT...WE WILL BE
GRUNGED OUT SUNDAY...AND THIS MAY LIMIT INSTABILITY AVAILABLE TO THE
STORMS FOR SUNDAY NIGHT...WHICH MIGHT LIMIT THE SEVERE POTENTIAL.
OF COURSE TEMPERATURES WILL NOT BE A PLEASANT FORECAST EITHER. WILL
PROBABLY STICK CLOSE TO THE GFS-BASED MAV NUMBERS.
AS FOR SEVERE WEATHER POTENTIAL...STORMS OVER WESTERN MISSOURI AND
ARKANSAS THIS AFTERNOON WILL EVENTUALLY MOVE TOWARD THE REGION LATE
THIS EVENING. THE LOW LEVEL JET WILL INCREASE TO 40-45KTS AHEAD OF
THE STORMS...LEADING TO PLENTY OF HELICITY FOR ROTATING
UPDRAFTS...HOWEVER...THERE WILL BE LITTLE SHEAR ABOVE THE LLJ.
LAPSE RATES WILL BE RATHER STEEP...ESPECIALLY OVER SOUTHEAST
MISSOURI AND SOUTHERN ILLINOIS.
WE ARE GENERALLY EXPECTING LARGE HAIL TO BE THE MAIN THREAT WITH
TONIGHTS EVENT...WITH A LESSER...BUT NOT NEGLIBLE DAMAGING WIND AND
TORNADO THREAT. THE OVERALL SEVERITY AND COVERAGE OF SEVERE WEATHER
SHOULD DECREASE LATE TONIGHT AS THE ACTIVITY PUSHES INTO SOUTHWEST
INDIANA AND WEST KENTUCKY.
THE MODELS HAVE BACKED OFF ON THE QPF FOR THE EVENT. IT IS DIFFICULT
TO FIND EVEN 1 INCH OF QPF...SO WOULD EXPECT FLOODING PROBLEMS TO BE
TIED TO THE STRONGEST STORMS AND ANY TRAINING OF STORMS...WHICH
COULD BE A PROBLEM OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS.
FOR SUNDAY NIGHTS EVENT...WHICH SHOULD BE THE FINAL EPISODE FOR
AWHILE...THERE WILL MORE FORCING...AND STRONGER WIND
FIELDS...HOWEVER...STILL LITTLE SHEAR IN THE STORM BEARING LAYER.
AS STATED ABOVE...INSTABILITY COULD BE A LIMITING FACTOR IF WE DO
NOT SEE ANY SUNSHINE SUNDAY. STORMS ARE EXPECTED TO GET GOING OUT
TO THE WEST OF US NEAR THE FRONT IN THE AFTERNOON...AND THEN MOVE
TOWARD THE REGION BY LATE EVENING. WITH THE FORCING...IT IS
EXPECTED THAT THE STORMS WILL HAVE FORMED ONE OR MORE CLUSTERS
BEFORE THEY MOVE THROUGH OUR REGION. THIS WILL BRING DAMAGING WINDS
TO THE FOREFRONT WITH THIS EVENT...WITH A LESSER EMPHASIS ON
TORNADOES AND HAIL. ONCE AGAIN TEMPERATURES MONDAY WILL BE
INTERESTING...GIVEN A SIGNIFICANT FRONTAL PASSAGE AND UNCERTAINTY ON
PRECIPITATION AND CLOUD TRENDS.
GIVEN THE POSSIBLE ORGANIZATION TO THE CONVECTION SUNDAY NIGHT AND
MONDAY...HEAVIER RAINFALL AMOUNTS WILL BE LIKELY...AND WILL NOT BE
AS ISOLATED AS EXPECTED TONIGHT. SOME AREAS COULD SEE UP TO 2
INCHES BEFORE THINGS COME TO AN END ON MONDAY. KEEP YOUR MOPS HANDY.
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
IN THE CURRENT LESS INTERESTING EXTENDED...HIGH PRESSURE WILL
GRADUALLY BUILD IN FROM THE NORTHWEST MONDAY NIGHT THROUGH
WEDNESDAY...KEEPING CONDITIONS ACROSS OUR REGION DRY WITH NEAR
SEASONAL TEMPERATURES. BY WEDNESDAY NIGHT GFS BRINGS A LOW PRESSURE
SYSTEM TOWARD THE MIDDLE MISSISSIPPI VALLEY...MOVING IT ACROSS THE
QUAD STATE THURSDAY INTO THURSDAY NIGHT. ECMWF IS SIMILAR WITH THE
TIMING BUT FARTHER NORTH WITH THE TRACK. FOR NOW JUST INTRODUCED
SLIGHT CHANCE POPS ON THURSDAY AND WILL FINE TUNE AS THE EVENT GETS
CLOSER. BY FRIDAY INTO THE EARLY PART OF THE WEEKEND...HIGH
PRESSURE WILL SLIDE NORTH OF THE AREA KEEPING CONDITIONS DRY AND
SEASONAL. FOR TEMPERATURES...USED A MIX OF MEX VALUES AND HPC
GUIDANCE.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR BALLARD-CALDWELL-
CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.
MO...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR BOLLINGER-BUTLER-CAPE
GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-RIPLEY-
SCOTT-STODDARD-WAYNE MO.
IL...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR ALEXANDER-EDWARDS-
FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
IL-WHITE-WILLIAMSON.
IN...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR GIBSON-PIKE-POSEY-
SPENCER-VANDERBURGH-WARRICK.
&&
DRS/RSTHazardous weather outlook, Mar 11, 12:13 PM CST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 1213 PM CST SAT MAR 11 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-121100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1213 PM CST SAT MAR 11 2006 ...SIGNIFICANT SEVERE WEATHER OUTBREAK POSSIBLE TONIGHT AND AGAIN SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER LATE THIS EVENING AND OVERNIGHT ACROSS SOUTHEAST MISSOURI AND MUCH OF SOUTHERN ILLINOIS...WHILE A SLIGHT RISK EXISTS FOR SOUTHWEST INDIANA AND WEST KENTUCKY OVERNIGHT. AS EARLY AS 9 PM THIS EVENING...SEVERE STORMS MAY BEGIN TO MOVE NORTHEAST ACROSS SOUTHEAST MISSOURI INTO SOUTHERN ILLINOIS. VERY LARGE HAIL WILL BE THE PRIMARY THREAT...BUT DAMAGING WINDS AND A FEW TORNADOES WILL ALSO BE POSSIBLE. THE STORMS WILL SPREAD EASTWARD ACROSS SOUTHWEST INDIANA AND WEST KENTUCKY AFTER MIDNIGHT...BUT THE COVERAGE OF SEVERE WEATHER IS EXPECTED TO DECREASE WITH TIME OVERNIGHT. HEAVY RAINS WITH THE STORMS WILL ALSO AGGRAVATE EXISTING FLOODING PROBLEMS THROUGHOUT THE REGION. A FLOOD WATCH IS ALSO IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A MODERATE RISK OF SEVERE WEATHER THROUGHOUT THE FOUR STATE AREA SUNDAY NIGHT. CLUSTERS OF SEVERE STORMS ARE EXPECTED TO MOVE NORTHEAST INTO THE REGION LATE IN THE EVENING AND OVERSPREAD THE ENTIRE AREA OVERNIGHT. DAMAGING WINDS WILL BE THE PRIMARY THREAT...AS THE STORM CLUSTERS MOVE THROUGH THE REGION. SOME LARGE HAIL AND AN ISOLATED TORNADO CANNOT BE RULED OUT. ONCE AGAIN...HEAVY RAINFALL WILL AGGRAVATE EXISTING FLOOD PROBLEMS THROUGHOUT THE REGION. A FLOOD WATCH IS IN EFFECT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION LATE THIS EVENING AND OVERNIGHT TONIGHT...AND AGAIN LATE SUNDAY EVENING AND OVERNIGHT SUNDAY NIGHT. SPOTTERS ARE URGED TO REPORT ANY FLOODING PROBLEMS THEY ENCOUNTER...AS WELL AS ANY SEVERE WEATHER. DRS
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 9:41 PM CST | Tornado Warning | PAH | Perry | 23 min |
| Mar 12, 12:23 AM CST | Tornado Warning | PAH | Carter | 52 min |
| Mar 12, 1:09 AM CST | Tornado Warning | PAH | Carter, Wayne | 39 min |
| Mar 12, 1:41 AM CST | Flash Flood Warning | PAH | Bollinger, Carter, Perry, Wayne | 4 hr |
| Mar 12, 2:25 AM CST | Severe Thunderstorm Warning | PAH | Cape Girardeau, Perry | 31 min |
| Mar 12, 2:58 AM CST | Severe Thunderstorm Warning | PAH | Carter | 36 min |
| Mar 12, 3:19 AM CST | Severe Thunderstorm Warning | PAH | Wayne | 41 min |
| Mar 12, 3:46 AM CST | Tornado Warning | PAH | Wayne | 29 min |
| Mar 12, 4:00 AM CST | Tornado Warning | PAH | Bollinger | 34 min |
| Mar 12, 4:22 AM CST | Severe Thunderstorm Warning | PAH | Cape Girardeau, Scott | 40 min |
| Mar 12, 4:30 AM CST | Flash Flood Warning | PAH | Cape Girardeau | 105 min |
Nearby
Tornado Warnings in Missouri, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.